Wildfire, Pottawatomie
- When
- January 30, 2:00 PM CST to 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Amidst windy and dry conditions, a grass fire burned 1,137 acres in Pottawatomie county on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Amidst windy and dry conditions, a grass fire burned 1,137 acres in Pottawatomie county on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 30, 11:40 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST SAT JAN 30 2016
.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH THIS AFTERNOON TO
AROUND 20 KT SUSTAINED. WIND SPEEDS WILL DECREASE AFTER SUNSET TO
AROUND 10 TO 15 KT SUSTAINED. EXPECT SOME HIGH CLOUDS THROUGHOUT
THE DAY FOR MOST OF THE TERMINALS. BY EARLY MORNING, CONFIDENCE
REMAINS HIGH ENOUGH TO INCLUDE IFR CIGS AT PNC AND GAG/WWR BEHIND
A COLD FRONT. THE WINDS WILL SHIFT FROM THE W AND NW BEHIND THIS
FRONT EARLY TOMORROW. IT IS CURRENTLY UNCLEAR HOW FAR SOUTH THE
LOW CIGS WILL MAKE IT AFTER SUNRISE TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 46 59 35 / 0 0 0 0
HOBART OK 72 45 57 34 / 0 0 0 0
WICHITA FALLS TX 76 49 63 36 / 0 0 0 0
GAGE OK 69 37 53 29 / 0 0 0 10
PONCA CITY OK 65 42 56 33 / 0 0 0 10
DURANT OK 73 52 66 40 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR OKZ009-014-016-
021-022-033>037.
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ083>089.
&&
25/03/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CST SAT JAN 30 2016 OKZ004>048-050>052-TXZ083>090-311800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL BE ELEVATED TO CRITICAL THIS AFTERNOON ACROSS PORTIONS OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA DUE TO WARM...DRY AND WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL OKLAHOMA MONDAY EVENING. SEVERE WEATHER IS UNLIKELY. .WINTER WEATHER... SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OKLAHOMA TUESDAY. MINOR ACCUMULATIONS UP TO THREE QUARTERS OF AN INCH ARE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611005.